Alert archive / Tennessee / River Flood Warnings in 2019

River Flood Warning 5, NWS Nashville, TN

January 19, 2019Perry County, Tennessee

NWS Nashville, TN issued this river flood warning at Jan 19, 2019, 8:40 PM CST for Perry County, Tennessee. It took effect at Jan 20, 2019, 4:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 19, 2019, 8:40 PM CST (02:40 UTC)
In effect from
Jan 20, 2019, 4:00 PM CST
Expired
Jan 20, 2019, 8:40 AM CST
In force
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Perry County, TN

The radar

The Ft Campbell radar (KHPX), 132 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 14.46 ft at Jan 21, 2019, 4:00 AM CST.

actionminormoderate5101501/2001/21
Action stage
10 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Jan 19, 5:24 PM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Jan 19, 5:24 PM CST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
524 PM CST Sat Jan 19 2019

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

At 5 PM CST, a cold front was located along I-65, indicated by a
line of showers and a few thunderstorms with small hail.
Temperatures will plummet as the front continues to push eastward.
ALong with falling temps, northwest winds will become strong and
gusty with some gusts over 40 mph at times through the evening.

Other than the line of showers along the front, there was no
precipitation at 5 PM. However, a band of precipitation will
swing through the area late this evening. Snow was already falling
in northwest Tennessee with some accumulation starting on
elevated surfaces. Look for some snowflakes to start in
Clarksville around 7 PM and BNA around 9 PM. Most of Mid Tn
will have flurries or light snow showers by midnight.

We continue to expect light snow accums with less than 1 inch for
most areas. Many areas will have just a slushy coating. Some
will have no accum at all, especially along the Alabama border.
Locations most likely to reach 1 inch include the
Clarksville/Dover area, all along the Ky border, and across the
highest elevations of the Plateau.

By daybreak Sunday, wind chills will be in the single digits and
teens. Some slick travel is expected, especially in the Winter Wx
Advisory area and across the Upper Cumberland.

&&

.AVIATION...
00Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...A strong cold front is marching across Middle
Tennessee as we head into evening. Most of the liquid
precipitation has exited the mid state, with only a thin line of
showers occurring along the frontal boundary. Temperatures behind
the front are plummeting, and already we are seeing snow reports
upstream and headed this way. Look for ceilings to bounce around
before the deeper occluded front moisture wraps into area and
clouds drop to IFR. Expect light to moderate rain & snow later
this evening and overnight, lasting into the morning along the
Cumberland Plateau. Winds will remain brisk the next 24 hours,
even as conditions go VFR tomorrow.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 3 AM CST Sunday for Montgomery-
Stewart.

&&

DISCUSSION......13
AVIATION........08
Hazardous weather outlook, Jan 19, 2:32 PM CST, 6 hours 8 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
232 PM CST Sat Jan 19 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-201015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
232 PM CST Sat Jan 19 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

Gusty winds can be expected through Sunday. The greatest
potential of gusts 35 up to 40 mph will be tonight into
early Sunday. Combined with arctic air, some isolated
locations may experience wind chills in the single digits.

Rain is expected to quickly change over to light snow showers
this evening, with snow showers continuing into early Sunday
on the Plateau. Snow accumulations will range from a dusting
south to one inch north of I-40. The northwest has potential
for up to 2 inches.

Light snow, along with any leftover standing water on area
roadways, bridges and overpasses, could freeze and cause
travel difficulties late Saturday night and early Sunday.

Very cold temperatures are expected Monday morning, with lows
dropping into the mid teens to lower 20s. Wind chills may fall
below 10 degrees in some areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Snow showers are possible Wednesday night, and again of Friday.
Significant uncertainty remains concerning accumulation amounts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight into early Sunday for
localized flooding and snowfall accumulation reports.

31

In the hours before

Special weather statement, Jan 19, 4:26 PM CST, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
426 PM CST Sat Jan 19 2019

TNZ007>009-027>029-192315-
Robertson TN-Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Macon TN-
426 PM CST Sat Jan 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAVIDSON...SUMNER...
NORTHERN WILSON...WESTERN MACON...TROUSDALE AND EASTERN ROBERTSON
COUNTIES UNTIL 515 PM CST...

At 425 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Cross Plains to near
Nashville. Movement was northeast at 50 mph.

Pea size hail, heavy downpours, and winds in excess of 30 mph will
be possible with these storms.

Locations impacted include...
Gallatin, Lebanon, Hartsville, Nashville, Madison, Hendersonville,
Mount Juliet, Goodlettsville, White House, Millersville, Greenbrier,
Oak Hill, Lakewood, Westmoreland, Ridgetop, Cross Plains, Portland,
Hermitage, Belinda City and Old Hickory.

LAT...LON 3663 8610 3615 8615 3608 8681 3664 8682
      3665 8680 3665 8659 3663 8656 3665 8651
      3665 8645
TIME...MOT...LOC 2225Z 238DEG 47KT 3660 8678 3620 8676

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 8:38 PM CSTRiver Flood WarningOHXMaury57 hr
Jan 19, 8:38 PM CSTRiver Flood WarningOHXHickman36 hr
Jan 20, 12:33 AM CSTRiver Flood AdvisoryOHXLawrence10 hr
Jan 20, 12:36 AM CSTRiver Flood AdvisoryOHXDavidson63 hr
Jan 20, 12:41 AM CSTRiver Flood AdvisoryOHXDavidson67 hr
Jan 20, 12:50 AM CSTRiver Flood AdvisoryOHXWilson43 hr
Jan 20, 12:57 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson11 hr
Jan 20, 3:36 AM CSTRiver Flood AdvisoryOHXGiles11 hr
Jan 20, 12:15 PM CSTRiver Flood AdvisoryOHXPerry9 hr

Nearby

River Flood Warnings in Tennessee, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.